MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. VITAL MIS POLYAXIAL SCREW, 5.5X45MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. VITAL MIS POLYAXIAL SCREW, 5.5X45MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 824M5545
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Foreign Body In Patient (2687)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported while inserting the 5.5mm x 45mm screw at t10 right side without tapping, the screw broke.Right after this, both 4.5mm taps broke when drilling a pilot hole on the right side of l2/l3 vertebral body.The broken screw remains implanted within the patient body.The taps were able to be removed using extra instruments.The patient has new leg pain when lying down and sitting post-operatively.The procedure was delayed two hours due to the breakage, removal, and re-inserting the screws.This is report one of three for this event.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report 3012447612-2022-00204.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection revealed that the tip of the screw was fractured off, and the tips of both cannulated taps were fractured.Potential cause: root cause was unable to be determined.This event could possibly be attributed to inserting the screw without tapping initially, or due to sclerotic bone.Dhr review: per dhr review, the part was likely conforming when it left zimvie control.Device use: this device is used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description

Brand Name
VITAL MIS POLYAXIAL SCREW, 5.5X45MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
kim martinez
10225 westmoor dr.
na
westminster, CO 80021
3035144809
MDR Report Key15314828
Report Number3012447612-2022-00202
Device Sequence Number12106031
Product Code NKB
UDI-Device Identifier00887868513411
UDI-Public(01)00887868513411(10)SBM136316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203507
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number824M5545
Device Lot NumberSBM136316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2022
Supplement Date Received by Manufacturer11/27/2022
Initial Report FDA Received Date08/29/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient SexFemale
Patient Weight100 KG